Alert archive / Arizona / Dust Storm Warnings in 2014
Dust Storm Warning 2, NWS Flagstaff, AZ
NWS Flagstaff, AZ issued this dust storm warning at Mar 25, 2014, 3:05 PM MST for Apache County, Navajo County, Arizona. It took effect at Mar 26, 2014, 9:33 AM MST. It was in force for 11 hr. 6 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Mar 25, 2014, 3:05 PM MST (22:05 UTC)
- In effect from
- Mar 26, 2014, 9:33 AM MST
- Expired
- Mar 26, 2014, 9:00 PM MST
- In force
- 11 hr
- Issued by
- NWS Flagstaff, AZ
Counties Apache County, AZ, Navajo County, AZ
The radar
The Flagstaff radar (KFSX), 149 km from the middle of the area, began a volume at 22:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 26, 11:54 AM MST | NON-TSTM WND GST 62 | Winslow, AZ | |
| Mar 26, 12:35 PM MST | NON-TSTM WND GST 58 | Show Low, AZ | |
| Mar 26, 12:51 PM MST | NON-TSTM WND GST 69 | Winslow, AZ | |
| Mar 26, 1:00 PM MST | NON-TSTM WND DMG | Winslow, AZ | DAMAGE TO ROOF OF COMMERCIAL BLDG AND TREE UPROOTED |
| Mar 26, 2:39 PM MST | NON-TSTM WND GST 58 | 6 Wnw Joseph City, AZ | |
| Mar 26, 3:16 PM MST | NON-TSTM WND GST 60 | St. Johns, AZ |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Flgstf/Belemont, AZ (KFGZ), launched 12:00Z, 10.1 hours before the alert went out and 173 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3341 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 65 m²/s²
- 0-3 km storm-relative helicity
- 50 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this dust storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Flagstaff, AZ wrote its last area forecast discussion before this dust storm warning went out at Mar 25, 9:30 AM MST, 5 hours 35 minutes earlier.
Area forecast discussion, Mar 25, 9:30 AM MST, 5 hours 35 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE FLAGSTAFF AZ 930 AM MST TUE MAR 25 2014 .SYNOPSIS...EXPECT ABOVE NORMAL TEMPERATURES TODAY...ALONG WITH A SLIGHT CHANCE OF SHOWERS AND THUNDERSTORMS. A STRONGER AND COLDER STORM SYSTEM IS EXPECTED BY WEDNESDAY. THIS WILL BRING WINDY AND COLDER CONDITIONS WITH A CHANCE OF RAIN AND SNOW SHOWERS INTO THURSDAY. && .DISCUSSION...A WEAK LOW PRESSURE SYSTEM CONTINUES TO DRIFT EASTWARD INTO SOUTHERN ARIZONA THIS MORNING. AT THIS TIME...SATELLITE IMAGERY INDICATES A BAND OF WEAK MID-LEVEL CONVECTIVE CLOUD COVER WRAPPING AROUND THE LOW INTO THE WHITE MOUNTAINS AND MOGOLLON RIM AREA. WITH DAYTIME HEATING AND MID-LEVEL MOISTURE SPREADING FARTHER INTO NORTHERN AND CENTRAL ARIZONA TODAY...ISOLATED HIGH-BASED SHOWERS AND THUNDERSTORMS SHOULD BE ABLE TO DEVELOP ACROSS THE REGION DURING THE AFTERNOON. ANY MEASURABLE PRECIPITATION SHOULD BE VERY ISOLATED WITH SURFACE DEWPOINTS LIKELY TO REMAIN MAINLY IN THE TEENS. THIS DRY AIR WILL ALSO ENHANCE WIND GUSTS ASSOCIATED WITH SHOWERS AND THUNDERSTORMS. HAVE SENT UPDATES TO INCLUDE ISOLATED THUNDER WITH GUSTY WINDS IN THE FORECAST THIS AFTERNOON AND EARLY EVENING. && .PREV DISCUSSION/420 AM MST/...A WEAK UPPER LOW LOCATED SOUTH OF YUMA THIS MORNING WILL DRIFT EASTWARD THROUGH THE DAY. THIS LOW WILL BRING ENOUGH INSTABILITY TO THE AREA FOR A FEW SHOWERS...MUCH OF WHICH WILL EVAPORATE BEFORE HITTING THE GROUND AS OUR DEWPOINTS ARE IN THE SINGLE DIGITS. THIS LOW WILL EJECT EASTWARD THIS EVENING AS A STRONGER TROUGH APPROACHES FROM THE EASTERN PACIFIC. THIS SYSTEM WILL BRING WINDY CONDITIONS TO THE REGION ON WEDNESDAY...ALONG WITH A CHANCE OF RAIN AND SNOW SHOWERS LATE WEDNESDAY THROUGH THURSDAY. RIDGING THEN REBUILDS FOR NEXT WEEKEND. && .AVIATION...FOR THE 18Z PACKAGE...EXPECT VFR CONDITIONS OVER THE NEXT 24HRS...THOUGH ISOLATED HIGH-BASED SHOWERS WILL DEVELOP THROUGH 01Z-03Z THIS EVENING. LIGHT WINDS THIS MORNING...BECOMING SOUTHWEST 10-20 KTS THIS AFTERNOON. GUSTY AND ERRATIC OUTFLOW WINDS ARE LIKELY NEAR ANY SHOWERS TODAY. ON WEDNESDAY...EXPECT SW WINDS TO INCREASE TO 15-25 KT IN MOST AREAS AFTER 16Z...THEN STRENGTHEN INTO THE AFTERNOON. AVIATION DISCUSSION NOT UPDATED FOR AMENDMENTS. && .FGZ WATCHES/WARNINGS/ADVISORIES...NONE. && PUBLIC.........DJO/PETERSON AVIATION.......JJ FOR NORTHERN ARIZONA WEATHER INFORMATION VISIT WEATHER.GOV/FLAGSTAFF
Hazardous weather outlook, Mar 25, 9:05 AM MST, 6 hours before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE FLAGSTAFF AZ 905 AM MST TUE MAR 25 2014 AZZ004>018-037>040-260700- WESTERN MOGOLLON RIM-GRAND CANYON COUNTRY-YAVAPAI COUNTY MOUNTAINS- YAVAPAI COUNTY VALLEYS AND BASINS-OAK CREEK AND SYCAMORE CANYONS- MARBLE AND GLEN CANYONS-KAIBAB PLATEAU-COCONINO PLATEAU- NORTHEAST PLATEAU AND MESAS HWY 264 NORTHWARD- NORTHEAST PLATEAU AND MESAS SOUTH OF HWY 264- CHINLE VALLEY-CHUSKA MOUNTAINS AND DEFIANCE PLATEAU- BLACK MESA AREA-LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY- LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY- LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY- EASTERN MOGOLLON RIM-WHITE MOUNTAINS-NORTHERN GILA COUNTY- 905 AM MST TUE MAR 25 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR APACHE...COCONINO...NORTHERN GILA...NAVAJO...AND YAVAPAI COUNTIES IN NORTHERN ARIZONA. .DAY ONE...TODAY ISOLATED THUNDERSTORMS WILL DEVELOP THIS AFTERNOON...MAINLY OVER THE HIGHER ELEVATIONS OF CENTRAL AND EASTERN ARIZONA. THUNDERSTORMS WILL PRODUCE LOCALLY GUSTY WINDS BUT ONLY VERY ISOLATED RAINFALL. HIGHER ELEVATIONS MAY SEE A MIX OF RAIN AND SNOW SHOWERS AS LOW AS 8000 FEET. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY A COLD FRONT MOVING INTO THE REGION FROM THE WEST WILL BRING INCREASING SOUTHWEST WINDS ON WEDNESDAY. WIND SPEEDS ARE EXPECTED TO REACH 20 TO 30 MPH BY AFTERNOON...WITH GUSTS OVER 40 MPH. COLDER AIR WILL ARRIVE BY LATER AFTERNOON...WITH SCATTERED RAIN AND SNOW SHOWERS DEVELOPING AND LASTING THROUGH WEDNESDAY NIGHT. THE BEST CHANCE FOR SHOWERS WILL BE OVER THE NORTHERN THIRD OF ARIZONA. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
The office that day
Everything else NWS Flagstaff, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 25, 3:05 PM MST | Wind Advisory | FGZ | Apache, Coconino, Gila, Navajo, Yavapai | 30 hr |
Nearby
Dust Storm Warnings in Arizona, 2014Every dust storm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.